Alert archive / Ohio / Special Marine Warnings in 2017

Special Marine Warning 2, NWS Cleveland, OH

February 24, 2017

NWS Cleveland, OH issued this special marine warning at Feb 24, 2017, 7:13 PM EST. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2017, 7:13 PM EST (00:13 UTC)
Expired
Feb 24, 2017, 8:15 PM EST
In force
62 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Feb 24, 6:44 PM EST, 29 minutes earlier.

Area forecast discussion, Feb 24, 6:44 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
644 PM EST Fri Feb 24 2017

.SYNOPSIS...
Low pressure will track across the Central Lakes tonight dragging a
strong cold front across the forecast area, ushering in more
seasonal conditions. A trough will swing across the forecast
area Saturday afternoon. High pressure will build over the area
Sunday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Update...Updated to add the severe thunderstorm watch.

Original...Potential for severe thunderstorms continues for
this evening. SPC continue with enhanced threat across the West
half of the CWA and SLT risk over the East half. Greatest threat
continues to be from damaging winds...though an isolated
tornado near the low is not out of the question.

Currently low pressure just into SW Michigan with the trailing cold
front now south of St Louis...and the warm front just north of the
forecast area.  Capes have risen to 1000 J/kg with 40 knots of
shear.  Some TSRA starting to fire on the remnants of this mornings
convection.  Convection will become more widespread in the next hour
or two.  A second line is trying to fire up in the better surface
convergence closer to the front.  However...first line may cut off
moisture supply to the potential second line.   More likely is that
the first line will gradually weaken and the second line strengthen
and become the main focus of convection.

The models in good agreement tracking the low across the Thumb of
Michigan this evening...reaching NE Lake Huron by daybreak.   The
trailing cold front should reach the CLE area toward midnight local
and just be exiting the area by daybreak Saturday.   Expect
convection to move into NW OH this evening and gradually track into
NE OH after midnight.   Best chance of severe tsra will be Cleveland
west before midnight.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
The cold front will just be exiting the area by daybreak tomorrow.
Do expect some lingering showers in the east which will quickly move
east of the forecast area.   High temps for the day will be in the
morning with falling temps through the afternoon.   Secondary trough
will swing across the area tomorrow afternoon.  Could see a little
rain or snow in the East but should not be significant.   Expect
lake effect snow to develop in the snowbelt east of CLE to develop
tomorrow night as the 850mb temps plunge to -14c.   Do not expect
much in the way of accumulations as will be short lived.   High
pressure quickly builds in on Sunday...with the surface ridge
centered over ERI by 18z Sunday.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Broad upper level troughiness will cover much of the lower 48 states
by Thursday morning.  This upper level trough will cause low
pressure to move northeast into the central Great Lakes by Wednesday
and rapidly deepen as it reaches the east coast.  This low will
bring another surge of mild air to the region Tuesday and Wednesday
with highs climbing into the 50s at this time.  Temperatures will
cool back down into the 40s by Thursday and 30s for Friday as cold
air advection takes place in the wake of the low pressure. The low
will bring another threat for rain Tuesday into Wednesday
transitioning into snow by Wednesday night.  The fairly strong cold
air advection arriving Thursday should keep precipitation all snow
going into the weekend. The potential for accumulating lake effect
snow returns as well for the latter half of the week.  Contrary to
what our weather is like today, it is a harsh reality that we will
return back to wintry weather again by the end of the week.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...
Broken line of showers and thunderstorms from west of KCVG
northeast through KFDY and onto western Lake Erie. This activity
is expected to impact terminals as it pushes northeast tonight.
More scattered showers/thunderstorms possible behind this line,
ahead of a strong cold front. Shower/thunder chances will end
from west to east from 10Z through 14Z with post frontal MVFR
possible. Winds will remain gusty out of the west behind the
front. Some scattered -SHSN possible, especially near the lake,
towards the end of the period.

OUTLOOK...Non-VFR across mainly the snowbelt by late Saturday
into Sunday. Areas on non-vfr Monday and Tuesday.

&&

.MARINE...
Winds will continue out of the southwest ahead of the cold front and
then shift to a west southwest direction after the cold frontal
passage.  A small craft advisory may be needed toward morning
tomorrow and continue through Sunday morning. Winds gradually
diminish with time Monday through Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/TK
SHORT TERM...DJB
LONG TERM...Lombardy
AVIATION...Greenawalt/Lombardy
MARINE...Lombardy
Hazardous weather outlook, Feb 24, 5:00 AM EST, 14 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
500 AM EST Fri Feb 24 2017

LEZ142>148-162>168-OHZ003-006>014-017>023-027>033-036>038-047-089-
251000-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-Lucas-
Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-
500 AM EST Fri Feb 24 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

Severe thunderstorms are possible this evening and overnight ahead
of a strong cold front approaching from the west. There is an
Enhanced Risk of Severe Thunderstorms focused west of the I-71
corridor with a slight chance of severe thunderstorms extending across
northeast Ohio. The primary threat with thunderstorms tonight will
be strong damaging winds to 70 mph. Hail greater than one inch in
diameter and a few tornadoes are also possible, mainly across
northwest Ohio.

Storms are expected to move into northwest Ohio after 7 PM and
continue eastward overnight. Storm motion will be to the northeast
at 50 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LEZ061-149-169-PAZ001>003-251000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Conneaut OH to Ripley NY-Northern Erie-
Southern Erie-Crawford-
500 AM EST Fri Feb 24 2017

This Hazardous Weather Outlook is for Lake Erie and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and scattered thunderstorms will move into northwest
Pennsylvania early Saturday morning. A few of the thunderstorms
could produce strong wind gusts to 50 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Feb 24, 5:41 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
541 PM EST FRI FEB 24 2017

OHZ007>009-242315-
Erie-Ottawa-Sandusky-
541 PM EST FRI FEB 24 2017

...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...ERIE AND SANDUSKY
COUNTIES...

At 540 PM EST, a line of strong thunderstorm 8 miles west of Port
Clinton are moving northeast at 55 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with
these storms.

Locations impacted include...
Sandusky, Fremont, Port Clinton, Kelleys Island, Put-In-Bay, Oak
Harbor, Gibsonburg, Elmore, Ballville, Catawba Island, Marblehead,
Bettsville, Bay View, Lindsey, Helena, Burgoon, Stony Prairie, Whites
Landing and Vickery.

LAT...LON 4140 8342 4160 8307 4154 8292 4174 8281
      4170 8275 4158 8280 4157 8277 4164 8273
      4163 8267 4157 8268 4159 8275 4157 8276
      4150 8267 4130 8305 4125 8323
TIME...MOT...LOC 2240Z 242DEG 48KT 4150 8311

Mottice

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:18 PM ESTSpecial Weather StatementCLEErie42 min
Feb 24, 7:32 PM ESTSevere Thunderstorm WarningCLEErie, Huron, Ottawa, Sandusky, Seneca28 min
Feb 24, 7:54 PM ESTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot36 min
Feb 24, 8:07 PM ESTSevere Thunderstorm WarningCLECrawford, Huron, Richland, Seneca23 min
Feb 24, 8:12 PM ESTSpecial Marine WarningCLE93 min
Feb 24, 8:30 PM ESTSevere Thunderstorm WarningCLEErie, Huron29 min
Feb 24, 8:51 PM ESTSevere Thunderstorm WarningCLEErie, Huron, Lorain24 min
Feb 24, 9:07 PM ESTSevere Thunderstorm WarningCLECrawford, Marion, Morrow, Richland, Wyandot53 min
Feb 24, 9:47 PM ESTSpecial Marine WarningCLE118 min
Feb 24, 9:51 PM ESTSmall Craft AdvisoryCLE41 hr
Feb 24, 10:00 PM ESTSpecial Weather StatementCLEAshland, Huron, Richland, Wayne60 min
Feb 24, 10:09 PM ESTSpecial Weather StatementCLEHancock, Lucas, Ottawa, Sandusky, Seneca, Wood66 min
Feb 24, 10:35 PM ESTSpecial Weather StatementCLECuyahoga, Medina, Summit55 min
Feb 25, 12:12 AM ESTSpecial Weather StatementCLEMahoning, Portage, Stark, Summit, Trumbull48 min

Nearby

Special Marine Warnings in Ohio, 2017Every special marine warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.